# SDR 96ZZZX6002

- Difficulty date: November 22, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N21968
- Make and model: Cessna 150L
- Aircraft serial: 15074576
- Engine: Cont O200A
- System (JASC): 8011 · Engine Starter
- Part: Clutch Assy
- Part number: 641500
- Condition: Failed
- Location: Starter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS INSTALLED IN TEST CELL AFTER OVERHAUL AND RUN FOR OVER 1 HR WITH AT LEAST 4 STARTS.  CUSTOMER THEN INSTALLED ON AIRCRAFT, STARTED IT TO TAXI, PILOT SAID IT SEEMED ROUGH.  ENGINE WAS SHUT DOWN.  VISUAL CHECKS REVEALED NOTHING.  TIMING WAS OK.  HARNESS WAS ROUTED CORRECTLY.  PILOT AGAIN ATTEMPTED TO START ENGINE.  AFTER SEVERAL REVOLUTIONS PROP STOPPED AND HE SAID IT BRACKED UP BUT STARTER MOTOR CONTINUED TO TURN FREELY NOW WITHOUT TURNING CRANKSHAFT.  STARTER WAS REMOVED AND CLUTCH WAS FOUND WITH THE PILOT CENTER SHAFT BROKEN OFF AND ALL GEAR TEETH BROKEN OFF AND THE GEAR BODY SPLIT AT FRONT BUSHING HOLE LOCATION.
